Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 503, NWS Norman, OK

June 13, 2017Beckham County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2017, 11:27 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 11:27 PM CDT (04:27 UTC)
Expired
Jun 14, 2017, 12:15 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beckham County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
4102 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

685 
WUUS54 KOUN 140427
SVROUN
OKC009-129-140515-
/O.NEW.KOUN.SV.W.0503.170614T0427Z-170614T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1127 PM CDT TUE JUN 13 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Roger Mills County in western Oklahoma...
  Beckham County in western Oklahoma...

* Until 1215 AM CDT

* At 1126 PM CDT, a severe thunderstorm was located near Texola,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Elk City, Sayre, Erick, Carter, Sweetwater, Texola, Delhi and
  Berlin.

This includes Interstate 40 between mile markers 1 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3510 10000 3541 9999 3556 9945 3521 9939
TIME...MOT...LOC 0426Z 248DEG 33KT 3522 9996 

HAIL...1.00IN
WIND...60MPH
 
$$

30
2 follow-up statements
686 
WWUS54 KOUN 140447
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1147 PM CDT TUE JUN 13 2017

OKC009-129-140515-
/O.CON.KOUN.SV.W.0503.000000T0000Z-170614T0515Z/
Roger Mills OK-Beckham OK-
1147 PM CDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN ROGER MILLS AND CENTRAL BECKHAM COUNTIES...

At 1147 PM CDT, a severe thunderstorm was located near Sayre, moving
east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Elk City, Sayre, Carter, Delhi and Berlin. 

This includes Interstate 40 between mile markers 10 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3515 9980 3531 9987 3556 9945 3521 9939
TIME...MOT...LOC 0447Z 250DEG 40KT 3527 9967 

HAIL...1.00IN
WIND...60MPH
 
$$

30
511 
WWUS54 KOUN 140508
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1208 AM CDT WED JUN 14 2017

OKC009-129-140517-
/O.EXP.KOUN.SV.W.0503.000000T0000Z-170614T0515Z/
Roger Mills OK-Beckham OK-
1208 AM CDT WED JUN 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGER MILLS AND
CENTRAL BECKHAM COUNTIES WILL EXPIRE AT 1215 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small 
hail up to the size of nickels and gusty winds up to 55 mph are 
still possible with this thunderstorm.

LAT...LON 3515 9980 3531 9987 3556 9945 3521 9939
TIME...MOT...LOC 0507Z 248DEG 33KT 3534 9947 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:27 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 13, 10:27 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Norman OK
1027 PM CDT Tue Jun 13 2017

.DISCUSSION...
Aviation discussion for the 06 UTC TAFs is below.

&&

.AVIATION...
VFR conditions are generally expected.

Chances of SHRA/TSRA remain too low to include at any TAF site in
the next 24 hours. Brief MVFR conditions or lower along with
variable gusty surface winds would be possible with any SHRA/TSRA.

Patches of MVFR conditions may occur at many sites 09-18 UTC.

Surface winds will remain gusty at some sites. A weak surface
front will bring a wind shift to the north across northwestern
Oklahoma sometime after 13 UTC. Otherwise, a mainly southerly
surface wind can be expected.

MBS

&&

.PREV DISCUSSION... /issued 843 PM CDT Tue Jun 13 2017/

UPDATE...
Adjusted rain chances this evening, mainly to lower them slightly
across western Oklahoma and far western north Texas. Added 20%
chances of showers and thunderstorms north of I-40 after midnight
tonight. Made small adjustments to hourly elements tonight.

DISCUSSION...
Severe potential is quickly winding down tonight. Warm and muggy
conditions will continue tonight.

Showers and storms have overall been weakening across far western
Oklahoma over the past hour due to the loss of daytime heating as
well as the storms moving east into an area with stronger capping
with higher amounts of MLCIN. Think this trend will generally
continue this evening, though cannot rule out a stray
strong/severe storm with hail/gusty winds for the next few hours
in far western Oklahoma.

After midnight tonight, added 20% chance for showers and
thunderstorms over the northern half of Oklahoma as latest HRRR
and NAM12 runs have been depicting some possible redevelopment of
elevated storms in these areas, possibly due to an increasing low
level jet. If these storms do occur, chances of severe remain
low, though small hail, gusty winds, and brief downpours could
be possible. Not confident this storm development will occur.

Products will be updated shortly.

MBS

PREV DISCUSSION... /ISSUED 253 PM CDT Tue Jun 13 2017/

DISCUSSION...
Main concern for this forecast is the chance for thunderstorms
across western Oklahoma and western north Texas tonight. There's a
consistent signal for convection developing along the dryline in
the panhandles. The questions are how extensive the coverage will
be, how far north the line will stretch where instability starts
to drop off, and how far east the line will make it. Most of the
CAMs have storms dying off within one to two counties of the
Oklahoma Texas border, so while coverage may initially be fairly
extensive, it is expected to drop off pretty quickly upon entering
our CWA. There is a potential for severe hail and winds with some
of these storms.

Beyond tonight, a upper level ridge slowly builds into the area,
keeping rain chances down and allowing temperatures to rise. By
Friday and Saturday, western Oklahoma will likely see some 100s. Most
days maintain a slight chance for rain across some portion of the
area as a few shortwaves make their way through the area.

Sunday, a cold front is set to come through bringing cooler
temperatures and a better chance for rain.

Day

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

17
Hazardous weather outlook, Jun 13, 10:36 PM CDT, 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1036 PM CDT Tue Jun 13 2017

OKZ004>048-050>052-TXZ083>090-150345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1036 PM CDT Tue Jun 13 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Some thunderstorms will continue tonight across parts of western
and northern Oklahoma. Although widespread severe storms are not
expected tonight, a few severe thunderstorms with large hail as
the main hazard remain possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Low chances of thunderstorms will spread eastward across central
and northern Oklahoma Wednesday through late Friday. Strong to
severe thunderstorms will remain possible along with the threat of
locally heavy rainfall.

Low thunderstorm chances will then return to much of Oklahoma
Saturday night through Monday as a cold front enters the state.
A few strong to severe storms will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Kurtz/MBS

In the hours before

Special weather statement, Jun 13, 9:27 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
927 PM CDT TUE JUN 13 2017

OKZ005-006-011-140315-
Major OK-Alfalfa OK-Woods OK-
927 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...western
Alfalfa and Woods Counties Until 1015 PM CDT...

AT 924 PM CDT, an area of light showers across parts of Alfalfa,
Woods and Major counties were mixing stronger winds from above the
ground down to the surface. Some gusts to over 50 mph will be
possible over the next hour.

LAT...LON 3700 9832 3650 9823 3648 9891 3660 9896
      3662 9899 3698 9921
TIME...MOT...LOC 0224Z 232DEG 24KT 3673 9876

30
Special weather statement, Jun 13, 9:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
933 PM CDT TUE JUN 13 2017

OKZ009-014-140300-
Roger Mills OK-Ellis OK-
933 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and south
central Ellis Counties Until 1000 PM CDT...

AT 932 PM CDT, a strong thunderstorm was located near Reydon, moving
east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3587 10000 3602 9972 3573 9951 3558 10000
TIME...MOT...LOC 0232Z 248DEG 33KT 3566 9995

30
Special weather statement, Jun 13, 9:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
954 PM CDT TUE JUN 13 2017

OKZ004-010-140330-
Woodward OK-Harper OK-
954 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and
southeastern Harper Counties Until 1030 PM CDT...

AT 953 PM CDT, a strong thunderstorm was located 9 miles southwest of
Alabaster Caverns State Park, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3668 9904 3649 9918 3657 9941 3679 9922
TIME...MOT...LOC 0253Z 223DEG 31KT 3659 9927

30
Special weather statement, Jun 13, 10:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1025 PM CDT TUE JUN 13 2017

OKZ005-140400-
Woods OK-
1025 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woods County Until
1100 PM CDT...

AT 1023 PM CDT, a strong thunderstorm was located 9 miles northwest
of Waynoka, moving east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3696 9869 3662 9863 3660 9896 3669 9905
      3671 9906 3677 9912
TIME...MOT...LOC 0323Z 248DEG 29KT 3670 9896

30
Special weather statement, Jun 13, 10:44 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1044 PM CDT TUE JUN 13 2017

OKZ015>017-140415-
Dewey OK-Custer OK-Blaine OK-
1044 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR Dewey...northern Custer and
northwestern Blaine Counties Until 1115 PM CDT...

AT 1044 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Oakwood to 4 miles southwest of Putnam to 4
miles northeast of Moorewood, moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3575 9844 3573 9937 3602 9937 3616 9847
TIME...MOT...LOC 0344Z 248DEG 34KT 3599 9876 3581 9902 3579 9930

30
Special weather statement, Jun 13, 11:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1115 PM CDT TUE JUN 13 2017

OKZ021-140445-
Beckham OK-
1115 PM CDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Beckham County Until
1145 PM CDT...

AT 1113 PM CDT, a strong thunderstorm was located near Texola, moving
east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3513 10000 3536 9999 3542 9960 3519 9955
TIME...MOT...LOC 0413Z 248DEG 33KT 3525 9995

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:13 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward47 min
Jun 13, 7:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon40 min
Jun 13, 7:24 PM CDTSevere Thunderstorm WarningOUNHarper51 min
Jun 13, 7:53 PM CDTSpecial Weather StatementOUNEllis37 min
Jun 13, 8:44 PM CDTSpecial Weather StatementOUNEllis31 min
Jun 13, 8:48 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 8:55 PM CDTSpecial Weather StatementOUNHarper35 min
Jun 13, 9:27 PM CDTSpecial Weather StatementOUNAlfalfa, Woods48 min
Jun 13, 9:33 PM CDTSpecial Weather StatementOUNRoger Mills27 min
Jun 13, 9:54 PM CDTSpecial Weather StatementOUNWoodward36 min
Jun 13, 10:00 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills45 min
Jun 13, 10:25 PM CDTSpecial Weather StatementOUNWoods35 min
Jun 13, 10:44 PM CDTSpecial Weather StatementOUNDewey31 min
Jun 13, 11:15 PM CDTSpecial Weather StatementOUNBeckham30 min
Jun 13, 11:30 PM CDTSpecial Weather StatementOUNHarper30 min
Jun 14, 12:00 AM CDTSpecial Weather StatementOUNHarper30 min
Jun 14, 12:42 AM CDTSpecial Weather StatementOUNBlaine, Custer48 min
Jun 14, 12:43 AM CDTSpecial Weather StatementOUNWoods47 min
Jun 14, 1:26 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods34 min
Jun 14, 1:28 AM CDTSpecial Weather StatementOUNBlaine, Kingfisher47 min
Jun 14, 1:50 AM CDTSpecial Weather StatementOUNAlfalfa25 min
Jun 14, 1:56 AM CDTSpecial Weather StatementOUNAlfalfa49 min
Jun 14, 2:00 AM CDTSpecial Weather StatementOUNDewey30 min
Jun 14, 2:13 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant47 min
Jun 14, 2:23 AM CDTSpecial Weather StatementOUNGrant52 min
Jun 14, 3:01 AM CDTSpecial Weather StatementOUNGrant29 min
Jun 14, 3:38 AM CDTSpecial Weather StatementOUNGrant52 min
Jun 14, 4:34 AM CDTSpecial Weather StatementOUNPayne41 min
Jun 14, 5:29 AM CDTAreal Flood AdvisoryOUNPayne3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.